Alert archive / Oregon / Wind Advisories in 2010

Wind Advisory 2, NWS Pendleton, OR

January 4, 2010Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 4, 2010, 5:49 AM PST for Union County, Oregon. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2010, 5:49 AM PST (13:49 UTC)
Expired
Jan 5, 2010, 4:00 AM PST
In force
22 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 1.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2010-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2010-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WWUS76 KPDT 041349
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
549 AM PST MON JAN 4 2010

...STRONG WINDS IN THE GRANDE RONDE VALLEY...

.TIGHT SURFACE PRESSURE GRADIENTS WILL CAUSE STRONG SOUTHERLY
WINDS IN THE GRANDE RONDE VALLEY TODAY AND TONIGHT.

ORZ049-042300-
/O.NEW.KPDT.WI.Y.0002.100104T1349Z-100105T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
549 AM PST MON JAN 4 2010

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. 

* WINDS WILL REMAIN STRONG THROUGHOUT THE DAY TODAY...DIMINISHING OVERNIGHT.

* WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED IN
  THE GRANDE RONDE VALLEY TODAY. THE STRONGEST WINDS WILL BE IN
  THE LADD AND PYLES CANYONS AREAS.

* THE STRONG WINDS WILL IMPACT INTERSTATE 84 THROUGH THE GRANDE
  RONDE VALLEY AND LADD CANYON. CAUTION SHOULD BE TAKEN WHEN
  DRIVING THROUGH THESE AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
6 follow-up statements
470 
WWUS76 KPDT 041530
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
730 AM PST MON JAN 4 2010

...WINDY CONDITIONS ARE EXPECTED IN THE GRANDE RONDE VALLEY TODAY
AND TONIGHT...
...DENSE FOG IN THE FOOTHILLS OF THE BLUE MOUNTAINS THIS MORNING...

.TIGHT SURFACE PRESSURE GRADIENTS WILL CAUSE WINDY CONDITIONS IN
THE GRANDE RONDE VALLEY TODAY AND TONIGHT WITH SOUTH WINDS GUSTING
TO AT LEAST 45 MPH. ALSO AREAS OF DENSE FOG WILL REDUCE
VISIBILITIES TO A QUARTER MILE ALONG THE FOOTHILLS OF THE BLUE
MOUNTAINS THIS MORNING.

ORZ501-WAZ029-041800-
/O.NEW.KPDT.FG.Y.0002.100104T1530Z-100104T1800Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON...
WAITSBURG...WALLA WALLA
730 AM PST MON JAN 4 2010

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* AREAS OF DENSE FOG WILL CONTINUE ACROSS THE FOOTHILLS OF THE
  BLUE MOUNTAINS IN WASHINGTON AND OREGON UNTIL MIDDAY. 

* VISIBILITIES WILL FALL TO ONE QUARTER MILE IN DENSE FOG. 

* MOTORISTS DRIVING THIS MORNING ESPECIALLY ALONG HIGHWAY 11
  BETWEEN WALLA WALLA AND PENDLETON SHOULD USE CAUTION DUE TO
  AREAS OF DENSE FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-042100-
/O.CON.KPDT.WI.Y.0002.000000T0000Z-100105T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
730 AM PST MON JAN 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

* WINDY CONDITIONS WILL CONTINUE TODAY AND TONIGHT...DIMINISHING
  BY TUESDAY MORNING.

* SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
  EXPECTED IN THE GRANDE RONDE VALLEY TODAY. THE STRONGEST WINDS
  WILL BE IN THE LADD AND PYLES CANYONS AREAS.

* THE WINDY CONDITIONS WILL IMPACT INTERSTATE 84 THROUGH THE
  GRANDE RONDE VALLEY AND LADD CANYON. CAUTION SHOULD BE TAKEN
  WHEN DRIVING THROUGH THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

VP
055 
WWUS76 KPDT 041816
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1016 AM PST MON JAN 4 2010

...WINDY CONDITIONS ARE EXPECTED IN THE GRANDE RONDE VALLEY TODAY
AND TONIGHT...

.TIGHT SURFACE PRESSURE GRADIENTS WILL CAUSE WINDY CONDITIONS IN
THE GRANDE RONDE VALLEY TODAY AND TONIGHT WITH SOUTH WINDS
GUSTING TO AT LEAST 45 MPH. 

ORZ501-WAZ029-041930-
/O.EXP.KPDT.FG.Y.0002.000000T0000Z-100104T1800Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON...
WAITSBURG...WALLA WALLA
1016 AM PST MON JAN 4 2010

...DENSE FOG ADVISORY HAS EXPIRED...

THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. 

VISIBILITIES ARE IMPROVING ACROSS THE AREA. THUS THE DENSE FOG
ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER SOME LOCATIONS WILL
STILL EXPERIENCE VISIBILITIES UNDER A MILE IN FOG AT TIMES.

$$

ORZ049-050400-
/O.CON.KPDT.WI.Y.0002.000000T0000Z-100105T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1016 AM PST MON JAN 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

* WINDY CONDITIONS WILL CONTINUE TODAY AND TONIGHT...DIMINISHING 
  BY TUESDAY MORNING. 

* SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED
  IN THE GRANDE RONDE VALLEY TODAY AND TONIGHT. THE STRONGEST WINDS WILL
  BE IN THE LADD AND PYLES CANYONS AREAS.

* THE WINDY CONDITIONS WILL IMPACT INTERSTATE 84 THROUGH THE 
  GRANDE RONDE VALLEY AND LADD CANYON. CAUTION SHOULD BE TAKEN 
  WHEN DRIVING THROUGH THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

VP
653 
WWUS76 KPDT 050130
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
530 PM PST MON JAN 4 2010

ORZ501-WAZ029-050930-
/O.NEW.KPDT.FG.Y.0003.100105T0130Z-100105T1800Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON...
WAITSBURG...WALLA WALLA
530 PM PST MON JAN 4 2010

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST TUESDAY. 


* VISIBILITY WILL BE LESS THAN 1/4 MILE AT TIMES ALONG THE
  FOOTHILLS OF THE BLUES.

* MOTORISTS DRIVING HIGHWAY 11 BETWEEN WALLA WALLA AND PENDLETON
  SHOULD USE CAUTION DUE TO AREAS OF DENSE FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-050930-
/O.CON.KPDT.WI.Y.0002.000000T0000Z-100105T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
530 PM PST MON JAN 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

* WINDY CONDITIONS WILL CONTINUE TODAY AND TONIGHT...DIMINISHING 
  BY TUESDAY MORNING. 

* SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED IN THE GRANDE RONDE VALLEY TODAY AND TONIGHT. THE 
  STRONGEST WINDS WILL BE IN THE LADD AND PYLES CANYONS AREAS. 

* THE WINDY CONDITIONS WILL IMPACT INTERSTATE 84 THROUGH THE 
  GRANDE RONDE VALLEY AND LADD CANYON. CAUTION SHOULD BE TAKEN 
  WHEN DRIVING THROUGH THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
811 
WWUS76 KPDT 050311
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
711 PM PST MON JAN 4 2010

ORZ044-WAZ028-051115-
/O.EXA.KPDT.FG.Y.0003.000000T0000Z-100105T1800Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
CONNELL...PROSSER...TRI-CITIES
711 PM PST MON JAN 4 2010

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST TUESDAY. 

* VISIBILITY WILL BE LESS THAN 1/4 MILE AT TIMES IN THE LOWER
  COLUMBIA BASIN.

* MOTORISTS DRIVING HIGHWAY 37 BETWEEN PENDLETON AND THE COLUMBIA
  RIVER SHOULD USE CAUTION DUE TO AREAS OF DENSE FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ501-WAZ029-051115-
/O.CON.KPDT.FG.Y.0003.000000T0000Z-100105T1800Z/
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON...
WAITSBURG...WALLA WALLA
711 PM PST MON JAN 4 2010

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. 

* VISIBILITY WILL BE LESS THAN 1/4 MILE AT TIMES ALONG THE 
  FOOTHILLS OF THE BLUES. 

* MOTORISTS DRIVING HIGHWAY 11 BETWEEN WALLA WALLA AND PENDLETON 
  SHOULD USE CAUTION DUE TO AREAS OF DENSE FOG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-051115-
/O.CON.KPDT.WI.Y.0002.000000T0000Z-100105T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
711 PM PST MON JAN 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

* WINDY CONDITIONS WILL CONTINUE TODAY AND TONIGHT...DIMINISHING 
  BY TUESDAY MORNING. 

* SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED IN THE GRANDE RONDE VALLEY TODAY AND TONIGHT. THE 
  STRONGEST WINDS WILL BE IN THE LADD AND PYLES CANYONS AREAS. 

* THE WINDY CONDITIONS WILL IMPACT INTERSTATE 84 THROUGH THE 
  GRANDE RONDE VALLEY AND LADD CANYON. CAUTION SHOULD BE TAKEN 
  WHEN DRIVING THROUGH THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
377 
WWUS76 KPDT 050453
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
853 PM PST MON JAN 4 2010

ORZ044-501-WAZ028-029-051300-
/O.CON.KPDT.FG.Y.0003.000000T0000Z-100105T1800Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA
853 PM PST MON JAN 4 2010

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. 

* VISIBILITY WILL BE LESS THAN 1/4 MILE AT TIMES IN THE LOWER 
  COLUMBIA BASIN. 

* MOTORISTS DRIVING HIGHWAY 37 BETWEEN PENDLETON AND THE COLUMBIA
  RIVER OR ALONG HIGHWAY 11 BETWEEN PENDLETON AND WALLA WALLA SHOULD
  USE CAUTION DUE TO AREAS OF DENSE FOG.

* DENSE FOG WILL ALSO IMPACT DRIVING ON I-82 AND I-84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-051200-
/O.CON.KPDT.WI.Y.0002.000000T0000Z-100105T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
853 PM PST MON JAN 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

* WINDY CONDITIONS WILL CONTINUE TONIGHT...DIMINISHING BY TUESDAY
  MORNING.

* SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED
  IN THE SOUTHERN GRANDE RONDE VALLEY TODAY AND TONIGHT. THE
  STRONGEST WINDS WILL BE IN THE LADD AND PYLES CANYONS AREAS.

* THE WINDY CONDITIONS WILL IMPACT INTERSTATE 84 THROUGH THE 
  GRANDE RONDE VALLEY AND LADD CANYON. CAUTION SHOULD BE TAKEN 
  WHEN DRIVING THROUGH THESE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
435 
WWUS76 KPDT 051204
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
404 AM PST TUE JAN 5 2010

ORZ049-051315-
/O.EXP.KPDT.WI.Y.0002.000000T0000Z-100105T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
404 AM PST TUE JAN 5 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS ARE DECREASING IN THE GRANDE RONDE VALLEY THIS MORNING. 

SOUTH WINDS OF 15 TO 30 MPH WITH BRIEF HIGHER GUSTS WILL CONTINUE
THROUGH MID MORNING. WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON.


$$

ORZ044-501-WAZ028-029-051800-
/O.CON.KPDT.FG.Y.0003.000000T0000Z-100105T1800Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON...
HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA
404 AM PST TUE JAN 5 2010

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* VISIBILITY WILL BE LESS THAN 1/4 MILE AT TIMES IN PARTS OF THE
  LOWER COLUMBIA BASIN.

* MOTORISTS DRIVING HIGHWAY 37 BETWEEN PENDLETON AND THE 
  COLUMBIA RIVER OR ALONG HIGHWAY 11 BETWEEN PENDLETON AND WALLA 
  WALLA SHOULD USE CAUTION DUE TO AREAS OF DENSE FOG. 

* DENSE FOG WILL ALSO IMPACT DRIVING ON I-82 AND I-84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:30 AM PST, 2 hours 19 minutes earlier.

Area forecast discussion, Jan 4, 3:30 AM PST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
330 AM PST MON JAN 4 2010

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A FRONTAL SYSTEM MOVING
INTO THE PACIFIC NORTHWEST WILL BRING PRECIPITATION TO MUCH OF THE
AREA TODAY. THIS SHOULD ALSO HELP TO SCOUR OUT THE PATCHY FOG THAT
HAS DEVELOPED OVER THE LOWER COLUMBIA BASIN. YET OF PRIMARY CONCERN
IS PRECIPITATION TYPE. AS THE MID-LEVEL RIDGE TRIES TO BUILD IN
UNDER THE FRONTAL SYSTEM...WARMER AIR WILL OVERRIDE THE COLD AIR AT
THE SURFACE AND LIGHT FREEZING RAIN MAY BE POSSIBLE IN PORTIONS OF
CENTRAL AND NORTH CENTRAL OREGON AND ALONG THE FOOTHILLS OF THE
OREGON BLUES WHERE TEMPERATURES REMAIN BELOW FREEZING THIS MORNING.
BUT IN AND AROUND THE YAKIMA AND KITTITAS VALLEYS...WHERE FREEZING
RAIN IS USUALLY A CONCERN...THE AIR ALOFT SHOULD STAY COLD ENOUGH
FOR ALL SNOW. SNOW LEVELS WILL THEN RISE HIGH ENOUGH BY THIS
AFTERNOON TO ALLOW SNOW TO CHANGE OVER TO RAIN AT ALL BUT THE
HIGHEST ELEVATIONS. HOWEVER...AS TEMPERATURES DROP OVERNIGHT...LIGHT
FREEZING RAIN COULD BECOME POSSIBLE ALONG THE EAST SLOPES OF THE
CENTRAL WASHINGTON CASCADES AS WELL AS IN THE YAKIMA AND KITTITAS
VALLEYS AND WESTERN PORTIONS OF THE LOWER COLUMBIA BASIN OF
WASHINGTON. NORTHWESTERLY ONSHORE FLOW WILL DEVELOP IN THE WAKE OF
THE FRONTAL SYSTEM AND WILL CONTINUE TO BRING MOISTURE INTO THE
REGION ON TUESDAY AND TUESDAY NIGHT FOR PERIODS OF RAIN AND SNOW
THROUGH WEDNESDAY MORNING.  82

.LONG TERM...WEDNESDAY THROUGH SUNDAY. MODELS AGREE ON THE LARGER
SCALE FEATURES FOR THE EXTENDED WITH AN UPPER RIDGE OVER THE REGION
MID TO END OF THE WEEK THEN AN UPPER TROUGH MOVING THROUGH OVER THE
WEEKEND. A DEPARTING WEATHER SYSTEM WILL KEEP SOME CLOUDS AND
SHOWERS GOING THROUGH WEDNESDAY AFTERNOON. THE UPPER RIDGE WILL
BUILD IN WEDNESDAY NIGHT AND REMAIN OVER THE REGION INTO EARLY
FRIDAY. THIS WILL BRING A PERIOD OF DRY WEATHER WITH PARTLY CLOUDY
SKIES. THERE COULD BE SOME LOW CLOUDS AND FOG IN THE COLUMBIA BASIN
AND VALLEYS IF THE LOW LEVEL INVERSIONS GET STRONG ENOUGH. AN UPPER
TROUGH MOVES THROUGH LATER FRIDAY INTO SATURDAY WITH A CHANCE OF
RAIN AND SNOW. HIGH TEMPERATURES THROUGH THE PERIOD WILL BE IN THE
30S TO LOWER 40S.

&&

.AVIATION...12Z TAFS. IFR/LIFR CONDITIONS WILL CONTINUE AT PDT ALW
DLS THIS MORNING DUE TO FOG AND LOW CLOUDS. A WEATHER SYSTEM WILL
MOVE ACROSS THE REGION TODAY AND TONIGHT BRINGING RAIN TO ALL TAF
SITES. YKM DLS COULD SEE SOME SNOW AS WELL. MVFR CONDITIONS ARE
LIKELY DURING THIS PERIOD OF RAIN. SURFACE WINDS WILL BE LESS THAN
10 KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  38  33  42  31 /  60  70  30  20
ALW  37  34  38  32 /  60  70  40  30
PSC  36  33  38  32 /  70  60  20  20
YKM  34  30  37  31 /  80  60  20  20
HRI  35  33  38  31 /  70  60  20  20
ELN  35  31  35  30 /  90  60  20  20
RDM  46  35  48  30 /  60  40  20  20
LGD  38  34  39  30 /  50  60  40  40
GCD  42  37  44  33 /  60  50  20  20
DLS  38  36  42  34 /  70  60  20  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
TODAY : GREEN
TUESDAY : GREEN
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

82/94/94
Hazardous weather outlook, Jan 4, 5:05 AM PST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
505 AM PST MON JAN 4 2010

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-051300-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
505 AM PST MON JAN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WEATHER DISTURBANCE WILL BRING RAIN AND MOUNTAIN SNOW TO THE
REGION. THERE IS ALSO A SLIGHT CHANCE FOR LIGHT FREEZING RAIN IN
PORTIONS OF CENTRAL AND NORTH CENTRAL OREGON...IN THE FOOTHILLS OF
THE BLUE MOUNTAINS AND ALONG THE EAST SLOPES OF THE WASHINGTON
CASCADES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

RAIN AND SNOW WILL CONTINUE TO BE POSSIBLE ON TUESDAY AND WEDNESDAY.
A STRONG MID/UPPER LEVEL HIGH PRESSURE RIDGE WILL THEN BUILD OVER
THE PACIFIC NORTHWEST ON THURSDAY AND FRIDAY WITH DRIER
CONDITIONS...BUT ALSO WITH SURFACE TEMPERATURE INVERSIONS FORMING
ACROSS THE LOWER COLUMBIA BASIN AND ADJACENT VALLEYS. THESE
INVERSIONS WILL TRAP MOISTURE AT NEAR THE SURFACE RESULTING IN
WIDESPREAD LOW STRATUS CLOUDS AND AREAS OF FOG. TEMPERATURES WILL
ALSO COOL OFF SLIGHTLY...ESPECIALLY IN AREAS OF FOG OR LOW CLOUDS.
UNSETTLED WEATHER IS EXPECTED TO RETURN BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:30 AM PSTDense Fog AdvisoryPDT3 hr
Jan 4, 11:11 AM PSTWinter Weather AdvisoryPDTUmatilla, Union, Wallowa27 hr

Nearby

Wind Advisories in Oregon, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.